| Model Number |
ESP200-21 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/12/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 21mm epic plus supra valve was chosen for a mics-avr (minimally invasive cardiac surgery - aortic valve replacement) procedure.During procedure, the valve could not pass through the sino-tubular junction (stj).Using the e2000 sizer's replica sizer, it was confirmed that the stj could be passed, and annular sizing was performed.Based on that, the epic plus supra 21 mm valve was selected.When attempting to parachute the 21mm epic plus supra valve into the annulus, it failed to pass through the stj and there was a resistance noted while parachuting.Due to the limited surgical field in the mics-avr approach and the risk of dissection if forced implantation was attempted, the 21 mm valve was removed.A one-size smaller 19 mm epic plus supra valve was re-implanted successfully intra-procedurally.The procedure time was only extended by the time taken to redo the suturing (no significant extension).There was no impact on the patient's prognosis.The patient was reported stable.
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Additional Manufacturer Narrative
An event of inability to implant the valve and a resistance felt while parachuting was reported.A more comprehensive assessment, including dimensional analysis of the valve could not be performed as the device was not returned for analysis.The sizing and annular dimensions of the valve were not provided by the field.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.A more comprehensive assessment, including dimensional analysis of the valve could not be performed as the device was not returned for analysis.Based on the information available the cause of reported event could not be conclusively determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
Event or Problem Description
N/a.